Successful treatment of intoxication case with rosiglitasone and metformin [Rosi?gli?tazon ve metformi?n i?le zehi?rlenme olgusunun başari?li? tedavi?si?]
MetadataShow full item record
Metformin is a biguanide antidiabetic high doses of which may cause lactic acidosis. Rosiglitazone is a member of thiazolidinedione antidiabetics group which increases insulin sensitivity. A 35-year-old female patient was admitted to hospital with the complaints of loss of consciousness, oliguria, nausea and vomiting after a history of 48 g of metformin, 108 mg rosiglitasone uptake for suicide. Hypotension, hypoglycemia and metabolic acidosis were observed in the patient, sos he was supported by mechanical ventilation due to the Glasgow coma scale 5. The patient was discharged liome on the 45th day after continuous venovenous hemodiafdtration, supplamentary treatment and 39 days of mechanical ventilation support. There must be a suspicion for metformin intoxication in the patients with high anionic gap metabolic acidosis, and who take overdose drugs for suicide. Since metformin associated hypoglycemia, lactic acidosis and hypothermia are reversible, early diagnosis of metabolic acidosis and cardiovascular support with hemodialysis and hemofdtraiion protect blood glucose level and body temperature, which allow for possible recovery.